MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint history and product history records were reviewed and documentation indicated the product met release criteria.There were no other complaints reported in the lot number.Root cause has not been identified.Additional information was requested.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, a crack was found at the center part of the iol.The lens was exchanged.No patient harm was reported.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was not returned.The customer indicated the use of a qualified company cartridge.The customer indicated the use of a viscoelastic, which is not qualified for company cartridge use.The root cause may be related to a failure to follow the dfu.The viscoelastic indicated is not qualified for the lens/company cartridge combination used.Due to differing material properties, the use of an non-qualified viscoelastic may result in delivery issues and/or damage the manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.Red marks in the shape of a surgical instrument to grab the lens are observed on the optic.Only one half of the optic was returned.The optic appears to have been cut in half, typical of insertion and removal from the eye.The haptic has been broken off at the gusset area (not returned).The reported crack in the center of the optic was not observed.Only half of the lens was returned.The reported damage may have been on the other half that was not returned.The viscoelastic indicated is not qualified for the lens/company cartridge combination used.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11789411
Report Number1119421-2021-00970
Device Sequence Number4180767
Product Code MFK
UDI-Device Identifier00380652357838
UDI-Public00380652357838
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2025
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.250
Device Lot Number15080564
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer06/16/2021
08/13/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date06/21/2021
08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KUKJE HYALURONIC ACID EYE; MONARCH III IOL CARTRIDGE D; ULTRAFLOW II I/A HANDPIECE; KUKJE HYALURONIC ACID EYE; MONARCH III IOL CARTRIDGE D; ULTRAFLOW II I/A HANDPIECE